Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/714
Title: Polymorphic type inference for the relational algebra
Authors: VAN DEN BUSSCHE, Jan 
Waller, Emmanuel
Issue Date: 2002
Publisher: Elsevier
Source: Journal of Computer and System Sciences, 64(3). p. 694-718
Abstract: We give a polymorphic account of the relational algebra. We introduce a formalism of "type formulas" specifically tuned for relational algebra expressions, and present an algorithm that computes the "principal" type for a given expression. The principal type of an expression is a formula that specifies, in a clear and concise manner, all assignments of types (sets of attributes) to relation names, under which a given relational algebra expression is well-typed, as well as the output type that expression will have under each of these assignments. Topics discussed include complexity and polymorphic expressive power.
Document URI: http://hdl.handle.net/1942/714
ISSN: 0022-0000
e-ISSN: 1090-2724
DOI: 10.1006/jcss.2001.1812
ISI #: 000176291700009
Category: A1
Type: Journal Contribution
Validations: ecoom 2003
Appears in Collections:Research publications

Files in This Item:
File Description SizeFormat 
polymorphic.pdf227.18 kBAdobe PDFView/Open
Show full item record

SCOPUSTM   
Citations

8
checked on Sep 2, 2020

WEB OF SCIENCETM
Citations

6
checked on May 21, 2022

Page view(s)

48
checked on May 27, 2022

Download(s)

92
checked on May 27, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.